G. CHURCH, M.B., F.R.F.P.S.; L. SCHAMROTH, M.B., M.R.C.P.; NEIL L. SCHWARTZ, M.B., M.R.C.P.; HENRY J. L. MARRIOTT, M.A., B.M.
Some authors have claimed qualitative differences in the signs of intoxication with different oral digitalis preparations. Isolated cases have been reported (1, 2) in which one preparation in small doses repeatedly produced a serious cardiac arrhythmia, although other preparations were tolerated in doses adequate for digitalization. Several studies (3-6) have indicated that gastrointestinal effects are common with digitalis leaf, and isolated cardiac arrhythmia with digitoxin. This difference is explained (7-9) by the more irritant local effect of the leaf on the gastric mucosa compared with purified preparations. However, similar differences between the purified preparations have been claimed. The studies of
Learn more about subscription options.
Register Now for a free account.
CHURCH G, SCHAMROTH L, SCHWARTZ NL, MARRIOTT HJL. Deliberate Digitalis Intoxication: A Comparison of the Toxic Effects of Four Glycoside Preparations. Ann Intern Med. 1962;57:946–956. doi: 10.7326/0003-4819-57-6-946
Download citation file:
Published: Ann Intern Med. 1962;57(6):946-956.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only